Thunderstorm Wind, Monroe
- When
- May 14, 4:10 PM EST
- Where
- Monroe County, Malaga
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.850, -81.150
Thunderstorm winds downed a few trees.
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 14, 2:35 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 335 PM EDT TUE MAY 14 2002 GFS/MRF MODEL ENSEMBLE SHOWS UPPER LEVEL TROUGH REMAINING OVER THE EASTERN U.S. INTO EARLY NEXT WEEK...SO TEMPERATURES WILL REMAIN COLDER THAN NORMAL FOR NEXT 5-6 DAYS. KEPT MENTION OF SCATTERED SHOWERS AND THUNDERSTORMS FOR THE HEAD OF THE OHIO REGION THIS EVENING...WITH SMALL HAIL AND GUSTS TO 35 MPH POSSIBLE...PER LATEST RADAR DATA AND ETA SOUNDINGS ASSOCIATED WITH WANING CYCLONIC NORTHWEST FLOW OFF THE GREAT LAKES. NEXT OPPORTUNITY FOR PRECIPITATION WILL BE ASSOCIATED WITH A FRONTAL SYSTEM ORIGINATING OUT OF THE SOUTHERN ROCKIES. THE ETA AND AVN HINT THAT THERE COULD BE ENOUGH INSTABILITY TO INITIATE SHOWERS AND THUNDERSTORMS LATE THURSDAY AFTERNOON...BUT WE OPTED TO START MENTION THURSDAY NIGHT WHEN THE LIFT APPEARS TO BECOME MUCH STRONGER. ON FRIDAY...NEXT WAVE OF LOW PRESSURE ASSOCIATED WITH THIS SYSTEM...WILL MOVE THROUGH THE OHIO VALLEY...AND GENERATE WIDESPREAD STRONG LIFT...COUPLED WITH DEEP MOISTURE/PRECIPITABLE WATER 1.4 INCHES/ AND MARGINAL INSTABILITY...SO RAIN AMOUNTS CAN EXCEED 1 INCH. CONSEQUENTLY MENTIONED HEAVY RAIN AND THUNDERSTORMS. THIS RAIN WILL DIMINISH TO SCATTERED SHOWERS FRIDAY NIGHT...AS THE SYSTEM EXITS. AFTER THAT...DRY CONDITIONS INTO THE MIDDLE OF NEXT WEEK AND TEMPERATURES SLIGHTLY COLDER THAN NORMAL. ...GIORDANO .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. LAG
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-142130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 337 PM EDT TUE MAY 14 2002 ...THUNDERSTORMS WITH SMALL HAIL MOVING ACROSS AREA... THE COMBINATION OF AFTERNOON HEATING AND VERY UNSTABLE CONDITIONS IN THE UPPER ATMOSPHERE IS PRODUCING AFTERNOON THUNDERSTORM ACTIVITY ACROSS THE REGION. MANY OF THESE STORMS ARE ALSO PRODUCING SMALL PEA-SIZED HAIL...ALONG WITH BRIEF...TORRENTIAL DOWNPOURS AND WIND GUSTS TO AROUND 40 MPH. THESE THUNDERSTORMS WILL BEGIN TO DISSIPATE TOWARDS THE EVENING HOURS AS THE SUN BEGINS TO SET. HOWEVER...IF YOU WILL BE DRIVING ACROSS THE AREA THIS AFTERNOON BE ON THE LOOKOUT FOR THESE STORMS WHICH CAN SHARPLY REDUCE VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS.
The Pittsburgh radar (KPBZ), 110 km away, was scanning. The volume nearest the first event began at 21:10 UTC.
6 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a few trees.
Thunderstorm winds downed several trees.
Thunderstorm winds downed numerous trees and power lines across the northern part of the county. Other areas hit hard by the wends were the Toronto, Richmond, Irondale and Knoxville areas.
Thunderstorm winds downed numerous trees across the county. The Carrollton area was especially hard hit, as several trees fell onto State Route 43, forcing its closure for a period of time.
Thunderstorm winds downed several trees and power lines.
Thunderstorm winds downed several trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299305, 5299306, 5299307, 5299308, 5299375, 5299376.